MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI POWERPORT ISP; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS MRI POWERPORT ISP; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1806062
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical images or medical records have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the patient complained of swelling and tenderness at the port site.Upon injection of contrast, a distal fibrin sheath around the tubing in the svs was reportedly present and pressure was required to get forward flow.Reportedly after a few seconds, contrast was seen around the port reservoir.The port was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one clearvue mri isp port was returned for evaluation.During functional evaluation three small leaks were noted on the base of the port body.Therefore, the investigation is confirmed for the alleged subcutaneous leak.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review:the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 12/2016), pma/510k device evaluated by mfr (results), (conclusion).
 
Event or Problem Description

Brand Name
MRI POWERPORT ISP
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7682350
Report Number3006260740-2018-01708
Device Sequence Number19178487
Product Code LJT
UDI-Device Identifier00801741026966
UDI-Public(01)00801741026966
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806062
Device Catalogue Number1806062
Device Lot NumberREZF2438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1